Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 80, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 12, 2005, 7:31 PM CDT for Barton County, Jasper County, Missouri. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 7:31 PM CDT (00:31 UTC)
- Expired
- Jun 12, 2005, 8:32 PM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Barton County, MO, Jasper County, MO
The radar
The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:08 PM CDT | TSTM WND DMG | Webb City, MO | TREE DOWN AND POWER OUTAGE. |
| Jun 12, 8:08 PM CDT | TSTM WND DMG | Webb City, MO | TREE DOWN AND POWER OUTAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 130031 SVRSGF MOC011-097-130145- /O.NEW.KSGF.SV.W.0080.050613T0031Z-050613T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 731 PM CDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHWEST MISSOURI. BARTON COUNTY IN SOUTHWEST MISSOURI. * UNTIL 845 PM CDT. * AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN OF 60 TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ARMA TO 6 MILES NORTH OF CARL JUNCTION...AND MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR ORONOGO BY 735 PM CDT. NEAR CARTERVILLE BY 740 PM CDT. NEAR LIBERAL BY 745 PM CDT. NEAR JASPER BY 750 PM CDT. NEAR LAMAR BY 800 PM CDT. NEAR GOLDEN CITY BY 805 PM CDT. THE TOWNS OF ASBURY...WACO...OAKLAND PARK...BURGESS...NECK CITY... NASHVILLE...LAKESIDE...BROOKLYN HEIGHTS...HANNON AND CARYTOWN ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS...AND ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3765 9463 3709 9462 3713 9407 3765 9410 $$ BOOKBINDER
3 follow-up statements
000 WWUS53 KSGF 130046 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 745 PM CDT SUN JUN 12 2005 MOC011-097-130145- /O.CON.KSGF.SV.W.0080.000000T0000Z-050613T0145Z/ BARTON MO-JASPER MO- 745 PM CDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR JASPER AND BARTON COUNTIES UNTIL 845 PM CDT... AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ARCADIA TO 7 MILES NORTH OF PURCELL...AND MOVING NORTHEAST AT 30 MPH. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO SOUTHWESTERN JASPER COUNTY NEAR JOPLIN BY 8 PM. SEVERE THUNDERSTORMS WILL BE... NEAR LIBERAL BY 750 PM CDT. NEAR JASPER BY 800 PM CDT. NEAR LAMAR BY 810 PM CDT. NEAR GOLDEN CITY BY 825 PM CDT. THE TOWNS OF NASHVILLE...BURGESS...NECK CITY...OSKALOOSA...HANNON... CARYTOWN...IANTHA...OAKTON...AVILLA AND BOSTON ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. LAT...LON 3765 9463 3709 9462 3713 9407 3765 9410 $$ BOOKBINDER
000 WWUS53 KSGF 130103 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 803 PM CDT SUN JUN 12 2005 MOC011-097-130145- /O.CON.KSGF.SV.W.0080.000000T0000Z-050613T0145Z/ BARTON MO-JASPER MO- 803 PM CDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR JASPER AND BARTON COUNTIES UNTIL 845 PM CDT... AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF LAMAR TO 6 MILES SOUTHEAST OF JASPER...AND MOVING EAST AT 25 MPH. PENNY SIZE HAIL IS ALSO POSSIBLE WITH THESE STORMS. ADDITIONAL THUNDERSTORMS WERE MOVING INTO SOUTHWEST JAPSER COUNTY NEAR JOPLIN...BUT APPEAR TO BE BELOW SEVERE LIMITS. SEVERE THUNDERSTORMS WILL BE... NEAR GOLDEN CITY BY 815 PM CDT. THE TOWNS OF IRWIN...LAMAR HEIGHTS...BOSTON...AVILLA...KENOMA...MAPLE GROVE...DUDENVILLE AND MILFORD ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3765 9463 3709 9462 3713 9407 3765 9410 $$ BOOKBINDER
000 WWUS53 KSGF 130132 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 831 PM CDT SUN JUN 12 2005 MOC011-097-130141- /O.CAN.KSGF.SV.W.0080.000000T0000Z-050613T0145Z/ BARTON MO-JASPER MO- 831 PM CDT SUN JUN 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JASPER AND BARTON COUNTIES HAS BEEN CANCELLED... AT 829 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. ADDITIONAL THUNDERSTORMS WILL CONTINUE ACROSS BARTON AND JASPER COUNTIES THROUGH 9:30 PM...ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. ADDITIONAL SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. LAT...LON 3765 9463 3709 9462 3713 9407 3765 9410 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:37 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 12, 6:37 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 637 PM CDT SUN JUN 12 2005 .AVIATION... FOR THE 00Z TAFS...TIMING THUNDERSTORMS FOR THIS EVENINGS TERMINAL FORECAST IS A CHALLENGE TO SAY THE LEAST. MESOSCALE COLD FRONT/OUTFLOW SHOULD CONTINUE TO STEADILY MARCH EASTWARD THIS EVENING BRINGING A WIND SHIFT TO THE WEST WITH A PERIOD OF GUSTY WINDS LIKELY AT JLN AND POSSIBLE AT SGF. SHRA/TSRA OVER NORTHEAST OK WILL LIKELY CLIP THE JLN AREA BY MID EVENING AND HAVE INCLUDED THUNDER FOR THAT TIME PERIOD THERE. GIVEN ITS SLOW EASTWARD MOVEMENT IT IS UNCLEAR IF THUNDERSTORMS WILL MAKE IT INTO THE SGF AREA BEFORE WEAKENING AFTER SUNSET SO OPTED TO KEEP THUNDER OUT OF SGF. AFTER MIDNIGHT A LOT WILL HINGE ON HOW THE THUNDERSTORMS OVER WESTERN OKLAHOMA ORGANIZE AND MOVE. FOR NOW KEPT PRECIP MORE SHOWERY BUT ONCE THOSE STORMS BEGIN TO TIP THEIR HAND THEN TAFS MAY NEED TO BE AMENDED. GIVEN THE UNCERTAINTIES WITH TONIGHT THUNDERSTORMS DIDNT EVEN BOTHER WITH TOMORROW YET IZZI && .UPDATE... WILL BE MAKING SOME MINOR TWEAKS SHORTLY TO THIS EVENINGS GRIDS SHORTLY TO BETTER REFLECT CURRENT TRENDS WITH CONVECTION AND ALSO TEMPS/WINDS BEHIND THE OUTFLOW BOUNDARY. IZZI && .DISCUSSION... MESOSCALE CONVECTIVE DISCUSSION...CONVECTION CONTINUES TO DEVELOP ALONG THE LEADING EDGE OF AN ADVANCING COLD POOL OVER EASTERN OKLAHOMA. CONVECTION IS ONLY SLOWLY MOVING EASTWARD AND THE NEODESHA PROFILER SHOWS WHY...THERE IS NEARLY UNIDIRECTIONAL FROM THE SSW FROM THE SURFACE UP TO 300MB. CONSIDERABLE AMOUNT OF MID/UPPER LEVEL DRY AIR IS PRESENT...WHICH IS QUITE EVIDENT WATER VAPOR IMAGERY. CONVECTION WILL LIKELY CONTINUE TO DEVELOP ALONG THE LEADING EDGE OF THE COLD POOL AS IT MOVES EASTWARD INTO OUR WESTERN COUNTIES...HOWEVER WOULD EXPECT A GRADUAL WEAKENING TREND AS SURFACE BEGINS TO STABILIZE AFTER SUNSET. NARROW AXIS OF MODERATE TO STRONG INSTABILITY IS PRESENT FROM EASTERN OKLAHOMA NORTHWARD INTO THE KS/MO BORDER REGION WITH MLCAPES IN EXCESS OF 2000 J/KG. CONTINUED INTENSE CONVECTIVE DEVELOPMENT INTO THE POOL OF MID/UPPER LEVEL DRY AIR COULD LEAD TO SOME OCCASIONAL WET MICROBURSTS THIS EVENING. ANOTHER CLUSTER OF THUNDERSTORMS IS ORGANIZING OVER WESTERN OKLAHOMA AND ONCE IT ESTABLISHES A STRONGER COLD POOL IT SHOULD BECOME A FORWARD PROPAGATING MCS LATER THIS EVENING AS THE LOW LEVEL JET DEVELOPS. FORWARD PROPAGATING CORFIDI VECTORS OVER OK THIS EVENING WOULD SUGGEST THIS SYSTEM WOULD HAVE THE POTENTIAL TO BOW OUT AND MOVE VERY RAPIDLY EASTWARD AT 50KT+...WITH WIDESPREAD WIND DAMAGE A CONCERNS SOUTH OF THE OUTFLOW BOUNDARY. MCS SHOULD BEGIN TO PROPAGATE MORE NORTHEAST OVERNIGHT AND INTO OUR CWA AFTER MIDNIGHT. IN ADDITION TO THE THREAT FOR DAMAGING WINDS SOUTH OF WHEREVER THE COLD POOL EVENTUALLY SETTLES...THE POTENTIAL FOR RATHER SIGNIFICANT FLOODING COULD DEVELOP ALONG THE TAIL WIND OF THE MCS AS NEARLY UNIDIRECTIONAL FLOW SHOULD ALLOW FOR UPWIND PROPAGATION THAT WOULD RESULT IN A VERY SLOW NET MOVEMENT. WITH ALL THE MESOSCALE FEATURES THAT WILL COME INTO PLAY IT IS TOO EARLY TO PINPOINT WHERE THIS THREAT WILL DEVELOP...BUT OUR CWA IS CERTAINLY NOT OUT OF THE WOODS. IZZI && .PREVIOUS DISCUSSION... MAIN FOCUS THROUGH TOMORROW NIGHT WILL BE WITH CONVECTION WITH SEVERE STORMS AND FLOODING POTENTIAL. CURRENTLY...OUTFLOW BOUNDARY FROM THIS MORNINGS MCS WHICH TRACKED NORTHWEST OF THE CWA WAS LOCATED FROM NORTHEAST MISSOURI INTO WEST CENTRAL MISSOURI. VISIBLE IMAGERY SHOWS A CU FIELD WHICH DEVELOPED ALONG THIS BOUNDARY ACROSS WESTERN MISSOURI AND A FEW STORMS HAVE RECENTLY(AS OF 18Z) DEVELOPED ACROSS ST. CLAIR COUNTY. MEANWHILE ANOTHER THUNDERSTORM COMPLEX HAD DEVELOPED THIS MORNING ACROSS WESTERN OKLAHOMA WITH STRONG/SEVERE THUNDERSTORMS FROM WESTERN OKLAHOMA INTO NORTH CENTRAL OKLAHOMA AND ENTERING EASTERN KANSAS. UPPER LEVEL FLOW HAS SHIFTED FROM YESTERDAY TO A MORE SSW TO NNE ORIENTATION FROM YESTERDAYS MORE SW ORIENTATION AS UPPER LEVEL TROUGH DEEPENS TO THE WEST. THIS SHOULD KEEP MORE ORGANIZED CONVECTION TO THE WEST THIS AFTERNOON AND EVENING WITH EASTERN PERIPHERY OF STORMS CLIPPING OUR WESTERN CWA. WOULD EXPECT MORE SCATTERED CONVECTION ACROSS OUR WESTERN CWA THIS AFTERNOON AND EVENING AND MAINLY AROUND THE PREVIOUSLY MENTIONED OUTFLOW BOUNDARY. EASTERN SECTIONS OF CWA REMAIN IN SUBSIDENCE REGION OF TROPICAL DEPRESSION ARLENE WHICH WAS CENTERED OVER WESTERN KENTUCKY EARLY THIS AFTERNOON. MAIN CLOUD COVER/PRECIPITATION ASSOCIATED WITH THIS IS REMAINING WELL TO THE EAST OF THE AREA AND SHOULD BE OF NO CONCERN FOR OUR CWA THIS AFTERNOON OR TONIGHT. NEXT 24 HOURS COULD BE A WET STORMY ONE FOR A GOOD PORTION OF THE CWA A STRONG UPPER LEVEL SYSTEM OVER THE ROCKIES CLOSES OFF AND TRACKS EAST ACROSS THE PLAINS AND INTO THE MISSISSIPPI VALLEY REGION. THE LOW LEVEL JET IS EXPECTED TO INCREASE TONIGHT ACROSS THE SOUTHERN AND CENTRAL PLAINS WHILE SHORTWAVE ENERGY AND UPPER LEVEL JET STREAK BEGIN TO ROUND THE BASE OF THE CLOSED LOW. WOULD EXPECT CONVECTION TO INCREASE AND INTENSIFY TONIGHT ACROSS THE PLAINS AND THEN MOVE INTO WESTERN SECTIONS OF THE CWA. SOME OF THESE AREAS HAVE RECEIVED SEVERAL INCHES OF RAINFALL THIS PAST WEEK AND THE GROUND IS ALREADY SATURATED. ONE HOUR FLASH FLOOD GUIDANCE VALUES OF AROUND 0.8 TO 1.0 INCH WERE FOUND OVER SOUTHEAST KANSAS AND WESTERN MISSOURI. APPEARS AS THOUGH THIS AREA COULD RECEIVE ONE TO TWO INCHES OF WIDESPREAD RAIN WITH LOCALIZED HIGHER AMOUNTS THROUGH MONDAY AND HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON. MONDAYS SEVERE CHANCES MAY RIDE ON HOW MUCH INSTABILITY CAN DEVELOP DURING THE AFTERNOON. IF SOME CLEARING CAN TAKE PLACE...AFTERNOON CAPES OF 1500 TO 2500 J/KG MAY BE ACHIEVED. UPPER DYNAMICS ALSO CERTAINLY IN PLACE WITH JET STREAK PUSHING ACROSS NORTHERN MISSOURI AND PLENTY OF UPPER LEVEL VORTICITY. SHEAR LOOKS TO GREATLY INCREASE FROM TODAYS MINIMAL VALUES BY LATE TONIGHT AND MONDAY AND WOULD BE SUPPORTIVE OF SUPERCELLS. HEAVY RAINS WILL ALSO BE LIKELY AND FUTURE SHIFTS MAY NEED TO MONITOR EVOLUTION OF STORMS TONIGHT FOR POSSIBLE EXTENSION OF FLASH FLOOD WATCH FURTHER EAST. FRONTAL BOUNDARY SHOULD PUSH THROUGH THE CWA ON MONDAY NIGHT AND ENDING THE THUNDERSTORM CHANCES FROM NORTHWEST TO SOUTHEAST OVERNIGHT. EXTENDED PERIOD WILL BEGIN WITH UPPER RIDGE CENTERED TO THE WEST ACROSS THE PLAINS AND SOUTHERN ROCKIES BRINGING NORTHWEST FLOW TO THE AREA. FRONT SHOULD REMAIN TO THE SOUTH OF THE FORECAST AREA WITH COOLER AND DRIER AIR MASS THAN WHAT THE REGION HAS SEEN THE PAST WEEK. UPPER RIDGE WILL GRADUALLY BUILD EASTWARD AND INTO THE CENTRAL U.S. BY THE WEEKEND ALONG WITH THE RETURN OF SOUTHERLY LOW LEVEL FLOW. HAVE KEPT PRECIPITATION OUT OF THE FORECAST THROUGH NEXT SUNDAY BUT MAY NEED TO MONITOR FOR RIDGE TOPPING SHORTWAVES THAT THE GFS IS DEVELOPING ON THURSDAY INTO FRIDAY. SHOULD SEE TEMPERATURES WARMING BACK UP BY THE END OF NEXT WEEKEND. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLASH FLOOD WATCH NORTHWEST OF AN ANDERSON TO WARSAW LINE THRU MON AFTERNOON. .KS...FLASH FLOOD WATCH THRU MON AFTERNOON. WFO SGF
Hazardous weather outlook, Jun 12, 3:57 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT SUN JUN 12 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
357 PM CDT SUN JUN 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY
RAINFALL. SOME STORMS TONIGHT MAY BE CAPABLE OF PRODUCING:
DAMAGING WINDS IN EXCESS OF 70 MPH.
HAIL UP TO THE SIZE OF NICKELS.
FLASH FLOODING.
AREAS AFFECTED AND TIMING:
ONE OR MORE COMPLEXES OF THUNDERSTORMS WILL AFFECT OR DEVELOP
OVER WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS THIS AFTERNOON
AND TONIGHT. THE GREATEST CHANCE FOR SEVERE WEATHER AND
THUNDERSTORMS IN GENERAL WILL BE WEST OF A VERSAILLES TO CASSVILLE
LINE...THEN AFFECTING CENTRAL AND SOUTH CENTRAL MISSOURI WELL
AFTER MIDNIGHT.
DISCUSSION:
A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER FAR WESTERN
MISSOURI AND EXTREME SOUTHEAST KANSAS THIS AFTERNOON. ONE OR MORE
LARGE THUNDERSTORM COMPLEXES OVER KANSAS AND OKLAHOMA WILL
AFFECT WESTERN PORTIONS OF THE OUTLOOK AREA FROM LATE THIS
AFTERNOON INTO THE OVERNIGHT HOURS. STRONG DAMAGING WIND GUSTS UP
TO 70 MPH APPEAR TO BE THE MAIN THREAT...ALTHOUGH HAIL UP TO THE
SIZE OF NICKELS WILL ALSO ACCOMPANY MANY OF THESE STORMS. THE
SEVERE THREAT THROUGH THE OVERNIGHT HOURS WILL BE GREATEST WEST OF
AN OSAGE BEACH TO BRANSON LINE. IN ADDITION...MUCH OF WESTERN
MISSOURI AND EXTREME SOUTHEAST KANSAS HAS RECEIVED AN
ABUNDANCE OF RAINFALL OVER THE PAST TWO WEEKS...AND EXCESSIVE
RAINFALL IS AGAIN POSSIBLE THIS EVENING AND OVERNIGHT. A FLOOD
WATCH HAS BEEN ISSUED FOR PORTIONS OF WEST CENTRAL...SOUTHWEST
MISSOURI AND EXTREME SOUTHEAST KANSAS FOR TONIGHT AND MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS WILL LIKELY BE ONGOING EARLY MONDAY MORNING ACROSS
MUCH OF THE OUTLOOK AREA...BUT SHOULD EXIT THE OZARKS REGION BY
MIDDAY. IF SUFFICIENT SUNSHINE CAN DEVELOP IN THE WAKE OF THIS
SYSTEM...THE POTENTIAL EXISTS FOR A SIGNIFICANT SEVERE WEATHER
EVENT ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS
MONDAY AFTERNOON AND MONDAY EVENING. AN UNUSUALLY STRONG STORM
SYSTEM OVER THE PLAINS WILL PROVIDE STRONG VERTICAL WIND
SHEAR THAT WILL SUPPORT SUPERCELL THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.
PERSONS SHOULD KEEP ABREAST OF THIS DEVELOPING SITUATION AND
MONITOR LATER OUTLOOKS THIS EVENING AND EARLY MONDAY.
THUNDERSTORM CHANCES WILL END WITH THE PASSAGE OF A COLD FRONT
MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEST OF A WARSAW TO CASSVILLE
LINE LATE THIS AFTERNOON AND TONIGHT. SPOTTERS AND EMERGENCY
MANAGERS SHOULD ALSO PREPARE FOR ACTIVATION MONDAY AFTERNOON AND
EVENING REGION WIDE.
SPOTTERS ARE ALSO URGED TO CALL IN REPORTS OF RAINFALL AND
FLOODING INTO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
BOOKBINDERIn the hours before
Special weather statement, Jun 12, 3:44 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 344 PM CDT SUN JUN 12 2005 KSZ073-097-101-MOZ055-066>068-077>079-088>089-093>094- 101-130400- BOURBON-CHEROKEE-CRAWFORD-BARTON-BENTON-CEDAR-DADE-HICKORY- JASPER-LAWRENCE-MCDONALD-NEWTON-POLK-ST. CLAIR-VERNON- 344 PM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 467 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI THIS WATCH INCLUDES 12 COUNTIES IN CENTRAL MISSOURI BENTON... HICKORY... ST. CLAIR... IN SOUTHWEST MISSOURI BARTON... CEDAR... DADE... JASPER... LAWRENCE... MCDONALD... NEWTON... POLK... VERNON... THIS INCLUDES THE CITIES OF...LAMAR...HERMITAGE...FORT SCOTT... WARSAW...COLE CAMP...GREENFIELD...BAXTER SPRINGS...COLUMBUS... PITTSBURG...ANDERSON...PINEVILLE...EL DORADO SPRINGS...STOCKTON... NEOSHO...BOLIVAR...NEVADA...APPLETON CITY...OSCEOLA...AURORA... MOUNT VERNON...JOPLIN AND CARTHAGE.
Local storm report, Jun 12, 7:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT SUN JUN 12 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG MC CUNE 37.35N 95.02W
06/12/2005 CRAWFORD KS LAW ENFORCEMENT
TREES DOWN.
AFThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:35 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 55 min |
| Jun 12, 11:25 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 65 min |
| Jun 12, 11:37 PM CDT | Flash Flood Warning | SGF | McDonald | 5 hr |
| Jun 12, 11:42 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 56 min |
| Jun 12, 11:58 PM CDT | Flash Flood Warning | SGF | Newton | 5 hr |
| Jun 13, 12:12 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 66 min |
| Jun 13, 12:56 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 65 min |
| Jun 13, 1:12 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 63 min |
| Jun 13, 1:35 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 38 min |
| Jun 13, 1:41 AM CDT | Tornado Warning | SGF | Greene, Webster | 47 min |
| Jun 13, 1:48 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 69 min |
| Jun 13, 1:56 AM CDT | Severe Thunderstorm Warning | SGF | Laclede | 59 min |
| Jun 13, 1:58 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 54 min |
| Jun 13, 2:05 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 52 min |
| Jun 13, 2:28 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 77 min |
| Jun 13, 2:29 AM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 51 min |
| Jun 13, 2:33 AM CDT | Tornado Warning | SGF | Texas, Wright | 58 min |
| Jun 13, 2:48 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 32 min |
| Jun 13, 2:51 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 64 min |
| Jun 13, 3:02 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 73 min |
| Jun 13, 2:35 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 40 min |
| Jun 13, 3:14 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 40 min |
| Jun 13, 3:44 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 46 min |
| Jun 13, 3:57 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 63 min |
| Jun 13, 4:25 PM CDT | Flash Flood Warning | SGF | Camden, Miller, Pulaski | 6 hr |
| Jun 13, 4:33 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 39 min |
| Jun 13, 4:54 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Jun 13, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 33 min |
| Jun 13, 5:42 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 63 min |
| Jun 13, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 67 min |
| Jun 13, 6:15 PM CDT | Tornado Warning | SGF | Lawrence, Newton | 60 min |
| Jun 13, 6:31 PM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.